A 38-year-old female asked:
can afrin (oxymetazoline) nose spray cause nervousness and increase anxiety? i used two squirts this morning for congestion and now i'm really nervous. will it pass?
3 doctor answers • 4 doctors weighed in
Internal Medicine 11 years experience
Yes: yes, it can definitely cause those symptoms. Please do not be to afraid as you will be just fine. It will definitely pass. Feel better!!
3572 viewsAnswered Dec 18, 2020
Pediatrics 25 years experience
Afrin (oxymetazoline): Yes this could be a side effect and will go away as the drug is metabolized.
3572 viewsReviewed >2 years ago
Dentistry 45 years experience
Possibly: Some side effects of Afrin (oxymetazoline) are: (but not for everyone,)
fast, irregular, or pounding heartbeat
headache, dizziness, drowsiness, or lightheadedness
high blood pressure
increase in runny or stuffy nose
trouble in sleeping
3572 viewsAnswered >2 years ago
Last updated Dec 18, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.